Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
slongst

Just started Accutane

Recommended Posts

I'm 30 years old and I just started taking Accutane on Friday. I've had acne since I was 13 and am hoping this will finally do the trick!!!! Already experiencing back pain and dry lips - also vision problems - my eyes feel dry and last night I felt like weird (like I was on acid) when I was watching TV. Is this normal?

Link to post
Share on other sites

Hi,

I've never tried acid so i don't know what that would feel like. Secondly, you should use eye drops. Definitely! Use lip balm, eye drops, nasal drops...this is what my derm told me. I haven't started my accutane, I start this week.

Let me know how it goes. Good luck smile.gif

Link to post
Share on other sites
Hi,

I've never tried acid so i don't know what that would feel like. Secondly, you should use eye drops. Definitely! Use lip balm, eye drops, nasal drops...this is what my derm told me. I haven't started my accutane, I start this week.

Let me know how it goes. Good luck smile.gif

Link to post
Share on other sites

What kind of vision problems? I would cal the derm about that. Its a possible side effect of accutane to have brain swelling, are you having headaches? Not trying to scare you, just give your derm a call.

Also avoid most antibiotics while on the tane.

Link to post
Share on other sites

slongst,

Take vit E and keep eyedrops handy. Keep a little running tab of all your side effects to ask you doctor. It's a harsh Rx, and some people can't handle it.

this is my 3rd time, and I just re-discovered Burts Beeswax for chapped lips. After you brush your teeth, brush your lips in a circular motion (my wife thinks i'm nuts LOL), and then apply the beeswax after they dry. Some people like Aquaphor, but it's too shiny & slick for me.

Colonel

Link to post
Share on other sites

I agree that for the first couple of weeks on Accutane, at night, my back had slight pain and it could be compared to the after-effects of poorly manufactured acid. The pain isn't there anymore and I am one month in so it might stop for you as well.

Good luck with your treatment. I am twenty-seven so I can relate to what it is like to have acne at an age when your face is supposed to be clear and we should be worrying about impending wrinkles instead.

Link to post
Share on other sites

I'm on my 4th month of Accutane and the only side effect that has really annoyed me is dry lips... nothing seems to work for me. Aquaphor helps a little, Dermatop & Naftin help a little, but nothing make them look normal.

But it has done a fantastic job with my skin. And it will be all worth it in the end. Good luck!

Link to post
Share on other sites

The back pain and dry lips seem totally normal...I've read that vision problems is also a somewhat frequent symptom especially at night...but you should definitely tell your doctor!!!

Link to post
Share on other sites

I had the "trippin" side effect for the first month of my course. There would be times during random parts of the day where I felt like I was dreaming or in another world. Luckily it went away after that month.

Link to post
Share on other sites
I'm 30 years old and I just started taking Accutane on Friday. I've had acne since I was 13 and am hoping this will finally do the trick!!!! Already experiencing back pain and dry lips - also vision problems - my eyes feel dry and last night I felt like weird (like I was on acid) when I was watching TV. Is this normal?
Link to post
Share on other sites

Get some good eye drops - the vision issues and possibily the headaches are probably related to dry eyes - and they can be dry without really feeling that way. I liked Refresh Liquigel, but a lot of people here use Systane with good results. Also - increase your water intake, Accutane causes dehydration and that can cause headaches too.

Link to post
Share on other sites

water water and more water!! liquids for eyes, moisture for skin and lips... hang in there! lots if interesting little things headed your way, but nothing you can't handle.

Good Luck with it all!!!!! Time's going to fly!!

-Florencia

Link to post
Share on other sites

Hey there!

I'm an 18 year old male and I just started accutane treatment at the beginning of September. I'm around 200 pounds and the derm started me at 40 mg, each month he's going to gradually increase 20mg until I reach 100mg / day. Right now I'm at 60mg, and although I'm much larger than you (I presume), here's what I've been doing to control the side effects associated with accutane.

For one, I'm big into weight lifting and have chronic back pain. With or without accutane, my back is just not normal. I knew since I was going on this stuff, I was going to either suffer, or figure somethin out.

I've been taking 2 packets of Universal's Animal Flex daily. Once in the morning and once at night. The recommendations is one packet daily, but I've found that two packets does the best for me. Not only has this eliminated dry joints that I was experiencing without it, my back pain actually got noticeably better. If you can't swallow the pills, because they are too big for some people ... look into getting a heavy dose of Chondroitin, MSM, and Glucosamine. Those are the clinically proven ingredients in the mix.

As far as lips go, nothing seemed to work ... vaseline, aquaphor, chapstick, neosporin liptreatment ... they all worked about the same, which wasn't well. I've found Blistex DCT (Daily conditioning treatment is by FAR the best option)

I haven't experienced dry eyes yet but I've been using Visine Tears every day, twice a day to prevent anything of that sort. Maybe worth a shot. Accutane is a derivative of Vitamin A which actually improves night vision. The weird thing is, it dries you out SO much that it dries out your eyes to the point where it messes up your vision.

As far as nose bleeds go, I'm on allergy meds and I've had 3 different surgeries in my nose/throat area so even without accutane I occasionally get nose bleeds. A staple I've kept in my regimen is using Sinus Rinse by Niel Med (over the counter product), Saline Mist, Saline Gel and/or Aquaphor in the nose. It sounds gross, but just put it on your finger and dig in.. it really does help keep your nose moist.

As others have said, the headaches could be a sign of brain inflammation. I would intensify eye moisturization for a few days. A few eye drops 3-4 times a day and see if that helps out. If it does not, you really should seize treatment until contacting your derm.

I'm not on these boards much, so if you have any questions you'd like to ask me. PM me!

Hope this helps a bit! GOOD LUCK!

Link to post
Share on other sites

Congrats on starting Tane.

Yes, your eyes will get dry, a bit redder/tired looking, and may tear a bit (your eye is trying to produce more tears as it's getting dried out by Tane). Use eye drops often and NOT Visine. Use Systane eye drops or Refresh. These are good. If you wear contacts too, use rewetting drops during the day. I'm in month 6 on Tane (love the results clear smoother skin since month 2) and I look like I smoke weed all the time! Tired too. But hey, clear skin is such a boost!!

Good luck and hang in there it's worth it.

Link to post
Share on other sites

I didn't get the trippin side effect.... shucks lol. But I did get headaches my first couple of days as well. I'm starting month 2 and they did go away. I took lots of advil and drank lots of water. Water seems to be key. My eyes and nose are verrrryyyy dry. Luckily my lips are ok thanks to aquaphor. And I kinda like the shinyness... makes me look like I have lip gloss on!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×